Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 8, NWS Jacksonville, FL

April 8, 2004Atkinson County, Clinch County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 8, 2004, 2:35 PM EDT for Atkinson County, Clinch County, Ware County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2004, 2:35 PM EDT (18:35 UTC)
Expired
Apr 8, 2004, 3:30 PM EDT
In force
55 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Atkinson County, GA, Clinch County, GA, Ware County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 10:10 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WUUS52 KJAX 081835
SVRJAX
GAC003-065-299-081930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT THU APR 8 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATKINSON COUNTY IN SOUTHEAST GEORGIA
  NORTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA
  NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 330 PM EDT

* AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES
  SOUTH OF PEARSON...MOVING EAST AT 85 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 3137 8263 3138 8241 3098 8243 3090 8297
          3117 8296 3141 8314
$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:35 PM EDT, 1 hour earlier.

Area forecast discussion, Apr 8, 1:35 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT THU APR 8 2004

.SHORT TERM...WILL KEEP THIS SHORT DUE TO SEVERE WEATHER THREAT.
THUNDERSTORMS NOW SOUTH OF AREA THAT EARLIER PRODUCED ISOLATED
SEVERE WEATHER. ANOTHER AREA OF CONVECTION IN S GA MOVING TOWARD AREA
SHOULD PUSH ACROSS SE GA THIS AFTERNOON AND EARLY EVENING. SHORT WAVE
TROUGH WILL MOVE TO E COAST AROUND 00Z THIS EVENING ENDING RAIN
CHANCES. ZONAL FLOW ALOFT WILL KEEP THINGS QUIET FRIDAY AND SATURDAY
WITH TEMPERATURES REMAINING AT OR SLIGHTLY ABOVE NORMAL.

.LONG TERM...RAIN CHANCES RETURN SUNDAY AND MONDAY AS AN UPPER
TROUGH AMPLIFYS OVER PLAINS AND APPROACHES AREA.

&&

.MARINE...WILL GO WITH SCEC CONDITIONS.  PREFRONTAL TROUGH WILL
MOVE ACROSS TONIGHT WITH A STALLING COLD FRONT ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 56 81 55 82 / 50 00 00 00
SSI 60 77 60 77 / 50 00 00 00
JAX 59 81 58 81 / 30 00 00 00
SGJ 61 77 61 80 / 20 00 00 00
GNV 60 83 57 84 / 20 00 00 00
OCF 61 82 56 85 / 20 00 00 00
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MZ/JD
Hazardous weather outlook, Apr 8, 10:51 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1051 AM EDT THU APR 8 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1051 AM EDT THU APR 8 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR SOUTHEAST GEORGIA AND
PARTS OF NORTHEAST FLORIDA...

THUNDERSTORMS WILL DEVELOP OVER THE AREA AND MOVE EAST ACROSS THE
AREA THIS AFTERNOON. THE MAIN CONCERN WITH THESE STORMS WILL BE
STRONG DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND SPOTTERS
SHOULD ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

In the hours before

Special weather statement, Apr 8, 12:00 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU APR 8 2004

FLZ040-081645-
MARION FL-
1200 PM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EDT...

AT 1159 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AT 30 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SILVER
SPRINGS SHORES...SANTOS...THE VILLAGES...LYNNE...FORT MCCOY...
BURBANK AND BELLEVIEW THROUGH 1245 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS... TELEVISION SETS...AND
OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND
MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES.

SANDRIK
Local storm report, Apr 8, 12:20 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT THU APR 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1116 AM     HAIL             ST. AUGUSTINE           29.89N 81.31W
04/08/2004  0.75 INCH        ST. JOHNS          FL   LAW ENFORCEMENT

            PENNY SIZE HAIL NEAR AIRPORT

&&

MZ
Local storm report, Apr 8, 12:26 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1226 PM EDT THU APR 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     GREEN COVE SPRINGS      29.99N 81.68W
04/08/2004                   CLAY               FL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AT 800 BLOCK ORANGE AVE N HIGHWAY 17
            POWER OUTAGES IN GREEN COVE SPRINGS

&&

MZ
Local storm report, Apr 8, 1:56 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
156 PM EDT THU APR 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             PONTE VEDRA BEACH       30.24N 81.39W
04/08/2004  0.88 INCH        ST. JOHNS          FL   FIRE DEPT/RESCUE

&&

MZ
Special weather statement, Apr 8, 2:06 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT THU APR 8 2004

GAZ150>153-164-165-081845-
BRANTLEY GA-CHARLTON GA-INLAND CAMDEN GA-INLAND GLYNN GA-PIERCE
GA-WARE GA-
206 PM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...
BRANTLEY...WARE...PIERCE...CAMDEN AND GLYNN COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM EDT...

AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF
HOBOKEN...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND WINOKUR...HOBOKEN...HICKOX...RAYBON...
HORTENSE...NAHUNTA...ATKINSON AND WAYNESVILLE THROUGH 245 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

SANDRIK
Special weather statement, Apr 8, 2:27 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
227 PM EDT THU APR 8 2004

GAZ149-163-081915-
ATKINSON GA-CLINCH GA-
227 PM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND
ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
315 PM EDT...

AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF WILLACOOCHEE...OR
ABOUT 6 MILES NORTHEAST OF NASHVILLE...MOVING EAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...
PEARSON...AXSON...HOMERVILLE...COGDELL AND ARGYLE THROUGH 315 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:30 PM EDTSevere Thunderstorm WarningJAXBrantley, Ware60 min
Apr 8, 3:49 PM EDTSevere Thunderstorm WarningJAXCharlton41 min
Apr 8, 4:04 PM EDTSevere Thunderstorm WarningJAXCamden41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.